Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Ear pain due to ear drum swelling, persistent pain with fluid expulsion every after using drops. Cause?

I need help! I got back from the ER about two hours ago. I got slapped on my ear and couldnt hear out of it and it hurt alot. The doc poured water through a seringe into my ear to get rid of the wax. Then he said my ear drum was swollen and gave me ear drops. I put two drops into my ear. Its been an hour or so later and my ear still hurts and there is liquid coming from my ear. It is see through.
Asked On : Wed, 9 Jan 2013
Answers:  2 Views:  208
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

Earache and discharge from ear can be due to infection of the ear.
Trauma to the ear can cause a rupture of the ear drum and subsequent infection.
You need to under go a complete ear examination.
The clinical examination will let the doctor know about the condition of the ear drum.
A rupture needs to be repaired surgically and infection has to be cleared by antibiotics.
An ear toilet will decrease the symptoms of ear discharge and hearing loss (if present).

So, consult your ENT specialist at the earliest.

Thanks and take care
Dr Shailja P Wahal
Answered: Wed, 9 Jan 2013
I find this answer helpful
Pediatrician, Infectious Diseases Dr. Hema Yadav's  Response
Welcome to HealthcareMagic forum.
You are having a traumatic perforation of the eardrum which is causing the pain and discharge . Apart from ear drops you can take antiinflammatory analgesics like acetaminophen and ibuprofen for pain relief.
If the discharge worsens then a course of antibiotics might be required.
If no complications arise it should heal in a couple of weeks .
As of now you can take an oral analgesic to relieve the swelling and pain temporarily .
Hope that answers your query.
Wishing you a speedy recovery.
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor